MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; STIMULATOR, BONE GROWTH, NON-INVASIVE

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; STIMULATOR, BONE GROWTH, NON-INVASIVE
Model Number 1068240
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Erythema (1840); Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the treatment coil almost caught fire while it was on her foot.The patient stated that it became extremely hot to touch and that she does not want a replacement coil, nor does she want to continue using the device.The patient stated that there was no injury to her foot, but it was sore for several days.The incident occurred in january, but the patient did not contact the sales representative or customer service.The patient treated while sleeping and covered.The patient stated that the coil got very hot on her foot and had to quickly take the device off before it burned her.The skin was red with no blisters and no other marks.The patient stated that she did not receive any treatment, nor did she treat the affected area herself.It was later reported that the patient experienced soreness and pain/discomfort which was rated at a 10 on a scale of 1-10, with 10 being the worst.The patient did not contact her doctor regarding the pain or discomfort but discontinued using the device immediately.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: the event date is estimated as january of 2025 as the day of the event is unknown.Without a product return, no product evaluation is able to be conducted.The device history records are unable to be reviewed as the lot number of the product is unknown.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow up report will be sent.
 
Additional Manufacturer Narrative
Additional information: b4: date of this report, d9: return to manufacturer, g3: date received by manufacturer, h6: evaluation codes.Corrected data: d1: brand name.A visual inspection of the customer returned product was performed.Included was one sflx xl coilette part no.1068240 with a missing julian date.The part appeared to be in good condition from the cosmetic/visual point of view.The dhr for the sflx xl coilette could not be reviewed as the julian date was missing.The sflx xl coilette was tested and it operates as intended.The failure was not confirmed for the reported condition of "coil almost caught on fire while it was on her foot".The coil was tested and operates as intended.Review of complaint history identified (16) total complaints from ((b)(6) 2024) to ((b)(6) 2025) for pn (1068240) and events related to (pain).Keyword search criteria: (complaint code: medical: pain) the search could not be specified further because the main complaint was pain.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "pain".No failure and/or fault condition could be found and confirmed.Therefore, no further actions are required at this time.This device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.Related manufacturer's report: 0002242816-2025-00072.
 
Event or Problem Description
It was reported that the treatment coil almost caught fire while it was on her foot.The patient stated that it became extremely hot to touch and that she does not want a replacement coil, nor does she want to continue using the device.The patient stated that there was no injury to her foot, but it was sore for several days.The incident occurred in (b)(6), but the patient did not contact the sales representative or customer service.The patient treated while sleeping and covered.The patient stated that the coil got very hot on her foot and had to quickly take the device off before it burned her.The skin was red with no blisters and no other marks.The patient stated that she did not receive any treatment, nor did she treat the affected area herself.It was later reported that the patient experienced soreness and pain/discomfort which was rated at a 10 on a scale of 1-10, with 10 being the worst.The patient did not contact her doctor regarding the pain or discomfort but discontinued using the device immediately.No further information was provided.

Brand Name
BIOMET EBI BONE HEALING SYSTEM
Common Device Name
STIMULATOR, BONE GROWTH, NON-INVASIVE
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key22073405
Report Number0002242816-2025-00073
Device Sequence Number9394163
Product Code LOF
UDI-Device Identifier00812301020621
UDI-Public00812301020621
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P790002
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1068240
Device Catalogue Number1068240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic